Alert archive / California / Winter Storm Watches in 2007
Winter Storm Watch 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm watch at Mar 25, 2007, 3:12 PM PDT for Inyo County, California. It took effect at Mar 26, 2007, 6:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 25, 2007, 3:12 PM PDT (22:12 UTC)
- In effect from
- Mar 26, 2007, 6:00 PM PDT
- Expired
- Mar 26, 2007, 11:59 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm watch went out at Mar 25, 8:48 AM PDT, 6 hours 24 minutes earlier.
Area forecast discussion, Mar 25, 8:48 AM PDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 848 AM PDT SUN MAR 25 2007 .SYNOPSIS...DRY WEATHER ALONG WITH ABOVE NORMAL TEMPERATURES WILL PREVAIL ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN TODAY. A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TUESDAY AND RESULTING IN AN INCREASE IN WIND MONDAY...FOLLOWED BY MUCH COOLER TEMPERATURES AND A CHANCE OF RAIN AND SNOW SHOWERS TUESDAY. && .UPDATE...SATELLITE IMAGERY SHOWING EXTENSIVE AREA OF MID/HIGH CLOUDS MOVING INTO NORTHERN CALIFORNIA AND NEVADA AHEAD OF STRONG TROUGH IN THE EASTERN PACIFIC. AREA OF CLOUDINESS ACTUALLY EXTENDS WEST TO 150 DEGREES ALONG SOUTHERN EDGE OF TROUGH. SOME OF THE CLOUDINESS WILL CONTINUE TO DISSIPATE/THIN AS IT ENCOUNTERS RIDGE OVER SOUTHERN NEVADA. HOWEVER...BELIEVE CLOUDS WILL ONLY BE ON THE INCREASE ACROSS THE NORTHERN ZONES FROM INYO COUNTY EXTENDING EAST OVER LINCOLN COUNTY THIS AFTERNOON. STRONG WINDS STILL EXPECTED TO DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH TUESDAY ALONG WITH RAIN/SNOW SHOWERS AND A FEW THUNDERSTORMS. SIGNIFICANT TEMPERATURE DROP WILL TUESDAY AS WELL WITH PASSAGE OF STRONG COLD FRONT. UPDATE ISSUED. && .PREV DISCUSSION...300 AM PDT SUN MAR 25...FLAT RIDGE TO REMAIN OVER THE CWA TODAY AND ALTHOUGH VARIABLE HIGH LEVEL MOISTURE TO FLOW THROUGH RIDGE AT TIMES... OVERALL MOSTLY SUNNY SKIES TO PREVAIL. FLOW ALOFT TO BE TURNING MORE SOUTHWEST TONIGHT AND INTO MONDAY AS TROUGH DEVELOPS OFF THE NORTHERN CALIFORNIA COAST AND THEN SHIFTS INLAND TO OVER WESTERN NEVADA BY 12Z TUESDAY. INCREASING SURFACE PRESSURE GRADIENTS AHEAD OF THE SYSTEM WILL CAUSE INCREASE SURFACE WINDS MOST AREAS BY MONDAY AFTERNOON WITH BOTH NAM/GFS SHOWING MUCH STRONGER WINDS ON TUESDAY. WILL LIKELY NEED WIND HEADLINES ACROSS MUCH OF THE DISTRICT BOTH DAYS. AT THE SAME TIME INCREASE SOUTHWEST FLOW/STRONG JET PUSHING INTO THE AREA PROMISES POTENTIAL FOR DOWNSLOPE WIND EVENT ACROSS THE SOUTHERN SIERRA BUT TIMING IS QUESTIONABLE. SOME INDICATION FROM WRF NMM THAT BRIEF EVENT MAY OCCUR LATE THIS AFTERNOON...BUT THIS APPEARS TOO EARLY...WITH BEST EVENT POSSIBLE FOR LATE MONDAY INTO EARLY TUESDAY AS 120KT JET NOSES ACROSS THE AREA. AT THE SAME TIME 120KT JET ALSO ACROSS THE SOUTHERN NEVADA SPRING MOUNTAINS WITH PSBL MTN WAVE/DOWNSLOPE ALONG THE EAST SIDE AND INTO THE LAS VEGAS VALLEY. WILL NOT ISSUE WIND WATCHES AS OF YET FOR THESE EVENTS...AS TIMING STILL UNCERTAIN....BUT WILL BE MONITORING NEXT FEW MODELS RUNS. AFTER THE CONCERN FOR THE WINDS... PRECIPITATION APPEARS WILL BE MOVING INTO THE SOUTHERN SIERRA MAINLY AFTER 00Z TUESDAY AND THEN SPREAD EAST/SOUTH AS TROUGH SHIFTS ACROSS THE CWA. COLD POOL ASSOCIATE WITH THE TROUGH TO RAPIDLY DROP SNOW LEVELS BUT MAIN PRECIP LOOKS TO REMAIN OVER THE WEST SIDE OF THE SIERRA. HOWEVER CONVECTIVE BANDS MAY ENHANCE SNOW ESPECIALLY ACROSS THE NORTHERN MOUNTAINS...BUT DO NOT ANTICIPATE THE NEED FOR ANY ADVISORIES. SYSTEM TO CROSS OVER THE AREA ON TUESDAY AND EXIT TO THE EAST TUESDAY NIGHT WITH DRY NORTH FLOW DEVELOPING ACROSS THE CWA. TEMPS TO BE ABOVE NORMAL TODAY AND AGAIN ON MONDAY UNDER RIDGE/SOUTHWEST FLOW ALOFT...HOWEVER RAPIDLY DROP ON TUESDAY WITH COLD FRONT/TROUGH PASSAGE..RESULTING IN A 15 TO 20 DEGREE DROP IN HIGH TEMPERATURES ON TUESDAY. .LONG TERM...A SOMEWHAT DRAMATIC CHANGE IN SOME OF THE MEDIUM RANGE MODEL SOLUTIONS FOR THE FIRST COUPLE OF DAYS IN THE EXTENDED PERIOD. THE 00Z GFS AND GFS ENSEMBLE MEAN REMAINS CONSISTENT WITH PREVIOUS RUNS IN LIFTING THE MAIN ENERGY OF THE LOW INTO THE NORTHERN PLAINS WEDNESDAY AND THEN INTO CANADA WEDNESDAY NIGHT WHILE LEAVING A WEAKER SYSTEM OVER THE SOUTHERN ROCKIES. THIS IS ALSO CONSISTENT WITH WHAT THE 12Z ECMWF HAD BEEN FORECASTING. THE LATEST ECMWF...UKMET AND CANADIAN HOWEVER...VIRTUALLY IGNORE THIS SPLITTING OF ENERGY SCENARIO AND KEEP ALL OF THE SYSTEM ENERGY WITH THE LOW THAT MOVES INTO THE SOUTHERN ROCKIES. THIS COULD POTENTIALLY LEAD TO A SLOWER SYSTEM EXIT WITH MOISTURE LINGERING LONGER OVER THE EASTERN CWA AND A STRONGER NORTHERLY FLOW AND COOLER TEMPERATURES. CURRENT FORECAST REMAINS CONSISTENT WITH THE PREVIOUS FORECAST PACKAGE WHICH BASICALLY FOLLOWED THE 12Z GFS/EC. THIS MAY NEED TO BE ADJUSTED IF THE GFS COMES IN LINE WITH THE OTHER MEDIUM RANGE MODELS. BEYOND THAT...ALL MODELS FORECAST A STRONG RIDGE OVER THE AREA NEXT WEEKEND WITH WELL ABOVE NORMAL TEMPERATURES. && .FIRE WEATHER...A STRONG PACIFIC STORM WILL MOVE TO OFF THE NORTHERN CALIFORNIA COAST BY MONDAY AFTERNOON RESULTING IN INCREASED WINDS ACROSS THE DISTRICT ON MONDAY. RELATIVE HUMIDITY VALUES ON MONDAY AFTERNOON WILL BE NEAR THE CRITICAL 15 PERCENT VALUE WITH MOST READINGS 14 TO 19 PERCENT ACROSS THE LOWER DESERT REGIONS. AT THIS TIME WILL NOT ISSUE A FIRE WEATHER WATCH...BUT WILL NEED TO MONITOR NEXT 24HRS AS CONDITIONS ON MONDAY MAY CREATE POSSIBLE ERRATIC FIRE BEHAVIOR. && .AVIATION...FOR KLAS: WINDS WILL REMAIN LIGHT AND VARIABLE THROUGH TODAY. NEXT SIGNIFICANT WEATHER EVENT WILL IMPACT KLAS BEGINNING MONDAY AHEAD OF THE NEXT PACIFIC STORM SYSTEM. WINDS AT KLAS WILL BECOME SOUTHWEST WITH POSSIBLE GUSTS UP TO 40 MPH BY LATE MONDAY AND CONTINUING INTO TUESDAY. THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA: GENERALLY LIGHT WINDS UNDER 10 KTS EXPECTED IN MOST AREAS TODAY EXCEPT AT KDRA AND KBIH WHERE WIND SPEEDS BETWEEN 10 AND 15 KTS ARE POSSIBLE. STRONG SOUTHWEST WINDS ARE EXPECTED AREA WIDE MONDAY AND TUESDAY ALONG WITH SNOW/RAIN IN THE NORTHERN PARTS OF THE CWA...ESPECIALLY OVER HIGHER TERRAIN. MOUNTAIN WAVES IN THE LEE OF THE SIERRA ARE ALSO A STRONG POSSIBILITY MONDAY AND TUESDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && PIERCE/JENSEN/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 25, 6:12 AM PDT, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 612 AM PDT SUN MAR 25 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-260415- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 612 AM PDT SUN MAR 25 2007 /612 AM MST SUN MAR 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG PACIFIC STORM MOVING ONTO THE NORTHERN CALIFORNIA COAST LATE MONDAY AND ACROSS THE AREA ON TUESDAY WILL ALLOW FOR INCREASED WINDS MONDAY AFTERNOON AND AGAIN ON TUESDAY. WIND GUSTS TO OVER 50 MPH ARE LIKELY OVER THE SOUTHERN SIERRA CREST LATE MONDAY AND TUESDAY...WHILE WIND GUSTS TO AROUND 40 MPH WILL OCCUR OVER MANY OF THE VALLEY LOCATIONS ON TUESDAY. IN ADDITION TO THE WINDS SCATTERED RAIN AND SNOW SHOWERS WILL BE SEEN AS THIS STORM MOVES ACROSS THE AREA ON TUESDAY...ALONG WITH 15 TO 20 DEGREES OF COOLING TO THE DAYTIME HIGH TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:54 PM PDT | High Wind Watch | VEF | Clark, Lincoln, Nye | 21 hr |
Nearby
Winter Storm Watches in California, 2007Every winter storm watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.